low iron causing diarhea???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

newlywed31738
New Member


Date Joined Dec 2006
Total Posts : 8
   Posted 1/17/2007 9:02 PM (GMT -7)   
i was going to give blood today and my iron was to low to donate and i realized that this was my 3rd time trying to give blood and everytime my iron was too low. do you think that this could be causing me to have diarhea along with not having a gallbladder. also does iron pills cause constipation?
kml

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 1/17/2007 11:15 PM (GMT -7)   
I wonder more if the diahrea is not causing the low iron. Iron pills gave my Mom diahrea but everyone is different. See your Dr. if you iron is low as that is important in your younger years. Too much iron when we get older is the problem since we no longer have our periods.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 1/18/2007 8:33 AM (GMT -7)   
Yes, not having a gall bladder will give you D. In fact, it's an extremely common complaint. Ask your doctor about Welchol; that's what I take to control mine. You can also try Caltrate 600 w/ vitamin D--that's a calcium supplement. It's naturally constipating and some people can control their D with just (I have to use a combination of calcium and Welchol).

And Canyon's probably right about the constant D causing you to lose too much iron. You need to talk to your doctor about fixing that, although fixing the D might fix that problem as well, without the aid of additional supplements. But in the meantime, you do need to check and see if this is a problem that needs immediate attention.

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23413
   Posted 1/18/2007 8:58 AM (GMT -7)   
I'm from the Uc forum so I hope you don't mind me popping in here. We deal with anemia quite frequently with Uc. Diarrhea doesn't cause anemia unless you have bleeding somewhere in your body. There is a condition called Pernicious anemia. This is where your body is low on B-12 and one of the side effects of this type of anemia is diarrhea. There are different types of anemia but as far as I know, diarrhea doesn't cause anemia. Diarrhea can be a side effect of the anemia. If you find the root cause of the anemia it might help with the diarrhea. Iron supplements can cause constipation and/or more diarrhea, depending on how your body reacts to it. Oh and on a side note, having too much diarrhea can also deplete your B-12 stored in your body.
@--->--Sherry--<---@
~Uc(Left-sided) since 1992 - Colazal, 6MP, Biotin, Forvia-In Remission~
~Secondary Raynauds Syndrome since 2004-Meds-Norvasc..Fibromyalgia since 2006~
~~Help others such as yourself by donating to Healingwell, every penny counts!~~
@--->--Co-mod for Ulcerative Colitis...Moderator for Allergies/Asthma--<---@
 

 
 


7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 1/18/2007 9:09 AM (GMT -7)   
Sherry, you and your wisdom are always welcome here at IBS. :-)

I was low on B-12 and Folic Acid due to D. And on the contrary, my Iron levels were high. My doc told me to stay off "daily vitamins" that include Iron and only go after Folgard & Folic Acid. Doc also told me my daily nausea and stomach ache were probably attributed to too much Iron. So, be careful if you take Iron supplements. Talk to your doc about treatment options.
Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 1/19/2007 10:43 PM (GMT -7)   
I don't think anyone should take an iron supplement unless their Dr. prescribes it. Vitamins for seniors have no iron in them.

newlywed31738
New Member


Date Joined Dec 2006
Total Posts : 8
   Posted 1/19/2007 11:11 PM (GMT -7)   
well right now i am taking a metamusil in the morning along with 2 caltrate D's and then another caltrate later on in the day if i remember to take it.... so far that is helping pretty good with my diarrhea. i usually would have diarrhea earlier in the day than later on in the afternoon. thank you all for your comments.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 6:37 AM (GMT -7)
There are a total of 2,732,021 posts in 300,982 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Bui.
254 Guest(s), 3 Registered Member(s) are currently online.  Details
cupcakespinkgal, Antoniomc, Stanislav


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer